Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Elevated MCV with type 1 diabetes and i am slightly anemic

I was recently told I have an elevated MCV. I am a 59 yr old type 1 diabetic diagnosed with diabetes at 46. I am quite active cycling from 120-180 miles 5 days a week and have recently started to run a bit. My alcohol consumption is 1-2 drinks a few times a week. I seem to recall that past blood tests have shown that my hematocrit is okay but, I seem to recall that I was close to being slightly anemic .
Asked On : Tue, 8 Mar 2011
Answers:  1 Views:  282
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
Hello There..
Welcome to Healthcare Magic forum.
There are various reasons which could lead to elevated MCV such as Anemias like hemolytic anemia, Pernicious anemia, Alcoholism , Vitamin B 12 deficiency folic acid deficiency. I would advice you get a full blood investigation in order to determine which factor is leading to your elevated MCV..
Hope this helps!!
Take care!!
Answered: Tue, 8 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor